Somnath Jha

PhD (Tata Institute of Fundamental Research, Mumbai)

Associate Professor, Department of Mathematics and Statistics


Research Interest



  • PhD, TIFR Mumbai, 2012.
    Thesis title: Fine Selmer group of Hida deformations
    Thesis supervisor: Prof. Sujatha Ramdorai
  • M.Math. ISI Kolkata, 2006.
  • B.Sc. (Mathematics Hons.) Ramakrishna Mission Vidaymandira, Belur Math, 2004.




  • S. Ghosh, S. Jha and S. Shekhar, Twisting lemma for Λ-adic modules, Asian Journal of Mathematics, 14 Pages, 2021, in press, to appear.

  • S. Jha, T. Mandal & S. Shekhar, Multiplicities in Selmer groups and root number for Artin twists, Journal of Number Theory, 36 pages, published online, 2021,

  • S. Jha, D. Majumdar and S. Shekhar, pr-Selmer companion modular forms, Annales de l’Institut Fourier (Grenoble), 71(1) (2021) 53-87.

  • S. Jha and T. Ochiai, Control Theorem and Functional equation of Selmer groups over p-adic Lie extensions, Selecta Mathematica (N.S.), 26(5) Article no. 80, (2020), 58 pages.

  • S. Jha and S. Shekhar, Non-commutative twisted Euler characteristic, Münster Journal of Mathematics, 11(1), (2018) 1-12.

  • S. Jha, T. Ochiai and G. Z ́abr ́adi, On twists of modules over non-commutative Iwasawa algebras, Algebra & Number Theory, 10(3), (2016) 685-694.

  • S. Jha and D. Majumdar, Functional equation for the Selmer group of nearly ordinary Hida deformation of Hilbert modular forms, Asian Journal of Mathematics, 21(3), (2017) 397-428.

  • Somnath Jha 2 S. Jha and A. Pal, Algebraic functional equation for Hida family, International Journal of Number Theory, 10(7), (2014) 1649-1674.

  • S. Jha, Fine Selmer group of Hida deformations over non-commutative p-adic Lie extensions, Asian Journal of Mathematics, 16(2), (2012) 353-366.

  • S. Jha and R. Sujatha, On the Hida deformations of fine Selmer groups, Journal of Algebra, 338(1), (2011), 180-196.

  • JSPS (Japan Society for the Promotion of Science) Postdoctoral Fellow with Prof. Tadashi Ochiai, Osaka University, Japan, 2012-2014.

  • MATCH (Mathematics Center at Heidelberg) Postdoctoral Fellow at University of Heidelberg, Germany in the working group of Prof. Dr. Otmar Venjakob, 2011-2012.



FB-561, IIT Kanpur, Kanpur -208016, Uttar Pradesh, India

Phone: (+91) 512-259-6916

Email: jhasom[AT] 

Number Theory, Elliptic curves, Selmer groups

Birds at IIT Kanpur
Information for School Children
IITK Radio
Counseling Service